[Skip to Content]
[Skip to Content Landing]
Article
July 1931

ACUTE TOXIC HEPATITIS (ACUTE YELLOW ATROPHY) DUE TO CINCHOPHENREPORT OF A CASE

Author Affiliations

REDMOND, WASH; KIRKLAND, WASH.

From the medical service of the Virginia Mason Hospital, Seattle.

Arch Intern Med (Chic). 1931;48(1):82-88. doi:10.1001/archinte.1931.00150010087005
Abstract

Diagnosis in cases of painless jaundice is always an interesting problem. The two most common causes are, of course, catarrhal jaundice and carcinoma of the head of the pancreas. It so happened that last spring we had on our hospital service at one time three cases of jaundice, all of relatively rare etiology, namely, hepatic syphilis, hereditary hemolytic jaundice and cinchophen poisoning. In this paper we shall briefly review the literature and report the case of cinchophen poisoning.

Chemically, cinchophen is a ring compound containing nitrogen. This occurrence of nitrogen in its double benzene ring undoubtedly is the cause of the occasional development of toxic symptoms. Its therapeutic action is twofold:1 first, as a mobilizer of uric acid, it remarkably hastens the excretion of uric acid through the kidneys; and second, it is a distinct antipyretic. This latter effect is marked, since a moderate dose will reduce the temperature

First Page Preview View Large
First page PDF preview
First page PDF preview
×